Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Oct 14, 2018, 3:20 PM CDT. It took effect at Oct 14, 2018, 9:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2018, 3:20 PM CDT (20:20 UTC)
- In effect from
- Oct 14, 2018, 9:00 PM CDT
- Expired
- Oct 15, 2018, 3:28 PM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
361 WWUS74 KMAF 142020 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 320 PM CDT Sun Oct 14 2018 ...FREEZE WATCH IS CANCELLED FOR CENTRAL LEA COUNTY... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MDT TUESDAY FOR GUADALUPE PASS... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT MONDAY FOR THE GUADALUPE MOUNTAINS AND NORTHERN LEA COUNTY... ...WIND ADVISORY IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ TUESDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... .A strong cold front will bring high winds and the coldest temperatures of the season so far to West Texas and Southeast New Mexico overnight. Strong gap winds will develop through Guadalupe Pass and continue through Tuesday morning. Very cold air will also spill in behind the front with the first light freeze of the season possible across northern Lea County and the Guadalupe Mountains tonight. NMZ033-142130- /O.CAN.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ Central Lea County- Including the cities of Hobbs and Lovington 220 PM MDT Sun Oct 14 2018 ...FREEZE WATCH IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the Freeze Watch. Temperatures are expected to remain above freezing. $$ TXZ258-151200- /O.UPG.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ /O.NEW.KMAF.FZ.W.0003.181015T0300Z-181015T1700Z/ /O.EXT.KMAF.HW.W.0025.181015T0200Z-181016T1600Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 220 PM MDT Sun Oct 14 2018 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT MONDAY... * TIMING...High Wind Warning...From 8 PM this evening to 10 AM MDT Tuesday. Freeze Warning...From 9 PM this evening to 11 AM MDT Monday. * Winds...Northeast 30 to 50 mph with higher gusts. * TEMPERATURE...28 to 32 degrees. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NMZ027-029-151200- /O.UPG.KMAF.FZ.A.0001.181015T0600Z-181015T1500Z/ /O.NEW.KMAF.FZ.W.0003.181015T0300Z-181015T1700Z/ Guadalupe Mountains of Eddy County-Northern Lea County- Including the cities of Queen and Tatum 220 PM MDT Sun Oct 14 2018 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT MONDAY... * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ057-151200- /O.NEW.KMAF.WI.Y.0015.181015T0200Z-181016T1600Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 320 PM CDT Sun Oct 14 2018 /220 PM MDT Sun Oct 14 2018/ ...WIND ADVISORY IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ TUESDAY... * TIMING...From 9 PM CDT /8 PM MDT/ this evening to 11 AM CDT /10 AM MDT/ Tuesday. * WINDS...Northeast 25 to 35 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
187 WWUS74 KMAF 150907 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 407 AM CDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT THROUGH 10 AM MDT TUESDAY FOR GUADALUPE PASS... ...FREEZE WARNING REMAINS IN EFFECT THROUGH 11 AM MDT MONDAY FOR THE GUADALUPE MOUNTAINS AND NORTHERN LEA COUNTY NEW MEXICO... ...WIND ADVISORY REMAINS IN EFFECT THROUGH 11 AM CDT /10 AM MDT/ TUESDAY FOR VAN HORN HIGHWAY 54 CORRIDOR... .A strong cold front will bring high winds and record breaking cold temperatures to West Texas and Southeast New Mexico today. Strong gap winds in the Guadalupe Mountains will also continue through Tuesday morning. The first light freeze of the season is expected this morning across northern Lea County New Mexico and the Guadalupe Mountains. TXZ258-152000- /O.CON.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/ /O.CON.KMAF.HW.W.0025.000000T0000Z-181016T1600Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 307 AM MDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY... * TIMING...High Wind Warning...Through 10 AM MDT Tuesday. Freeze Warning...Through 11 AM MDT Monday. * Winds...Northeast 30 to 50 mph with higher gusts. * TEMPERATURE...28 to 32 degrees. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NMZ027-029-151700- /O.CON.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/ Guadalupe Mountains of Eddy County-Northern Lea County- Including the cities of Queen and Tatum 307 AM MDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS MORNING... * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ057-152000- /O.CON.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 407 AM CDT Mon Oct 15 2018 /307 AM MDT Mon Oct 15 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/ TUESDAY... * TIMING...Through 11 AM CDT /10 AM MDT/ Tuesday. * WINDS...Northeast 25 to 35 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
466 WWUS74 KMAF 151717 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1217 PM CDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT THROUGH 10 AM MDT TUESDAY FOR GUADALUPE PASS... ...WIND ADVISORY REMAINS IN EFFECT THROUGH 11 AM CDT /10 AM MDT/ TUESDAY FOR VAN HORN HIGHWAY 54 CORRIDOR... .Strong winds will persist in Guadalupe Pass, with slightly lesser winds across the delaware Mountains in Culberson county. These winds are expected to last through the afternoon and tonight before subsiding. TXZ258-160130- /O.EXP.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/ /O.CON.KMAF.HW.W.0025.000000T0000Z-181016T1600Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1117 AM MDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY... ...FREEZE WARNING HAS EXPIRED... * TIMING...High Wind Warning...Through 10 AM MDT Tuesday. * Winds...Northeast 30 to 50 mph with higher gusts. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ027-029-151830- /O.EXP.KMAF.FZ.W.0003.000000T0000Z-181015T1700Z/ Guadalupe Mountains of Eddy County-Northern Lea County- Including the cities of Queen and Tatum 1117 AM MDT Mon Oct 15 2018 ...FREEZE WARNING HAS EXPIRED... Although temperatures will likely remain below freezing in the higher elevations of the Guadalupe Mountains, the Freeze Warning has been allowed to expire. $$ TXZ057-160130- /O.CON.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 1217 PM CDT Mon Oct 15 2018 /1117 AM MDT Mon Oct 15 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/ TUESDAY... * TIMING...Through 11 AM CDT /10 AM MDT/ Tuesday. * WINDS...Northeast 25 to 35 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
684 WWUS74 KMAF 152028 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 328 PM CDT Mon Oct 15 2018 ...WIND ADVISORY IS CANCELLED FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS AND APACHE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MDT TUESDAY FOR GUADALUPE PASS... .The first widespread light freeze of fall is expected in the Davis and Apache Mountains overnight. Strong winds will persist through Guadalupe Pass overnight. TXZ057-152130- /O.CAN.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 328 PM CDT Mon Oct 15 2018 /228 PM MDT Mon Oct 15 2018/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the Wind Advisory. Winds have fallen below advisory criteria. $$ TXZ074-161700- /O.NEW.KMAF.FZ.W.0004.181015T2100Z-181016T1700Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 328 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY... The National Weather Service in Midland/Odessa has issued a Freeze Warning, which is in effect until noon CDT Tuesday. * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ258-161300- /O.EXT.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 228 PM MDT Mon Oct 15 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM MDT TUESDAY... * TIMING...Until 7 AM MDT Tuesday. * Winds...Northeast 35 to 45 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 14, 3:04 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 14, 3:04 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
304 PM CDT Sun Oct 14 2018
.DISCUSSION...
Area radars show the cold front slowing up around 40 miles north of
KMAF. The NAM had pegged fropa at KMAF at around 22Z, but if trends
continue, it'll be sooner than that. To the west, WV imagery shows
a trough moving thru NM, which will intersect the front later this
afternoon and initiate convection. Best instabilities lie
along/east of a weak dryline set up over the ern zones. Front will
undercut the storms, especially after dark as it surges south. Temp
profiles still suggest the Guadalupes and nrn Lea County will see
their first freeze, and we'll upgrade the Freeze Watch to a Warning
there. High gap winds thru KGDP look likely, as well, although MOS
is naturally a bit too robust. Winds across the rest of the CWA
look to remain under advisory level attm, except for Van Horn/Hwy 54
Corridor, which could see advisory winds on the ridgetops.
Main concern over the next couple of days will be winter precip.
Forecast soundings are almost unanimous in developing FZRA over the
Guadalupes/Davis', beginning late Mon afternoon and continuing thru
at least Tue. Fortunately, we're starting this event w/warm soil
temps, and accumulations look to be well blo advisory criteria.
Overnight, another upstream trough approaching the Four Corners will
dig into the SW CONUS, and cut off over SoCal/AZ by 00Z Tue. From
there, it will slowly move back up to the Four Corners by 06Z Fri.
This will open a window in SW flow aloft for good chances of -SHRA
every day into the extended. Temps look to warm enough to rule out
winter precip by midweek, but nevertheless should remain well blo
normal. Fall has arrived.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 38 44 37 46 / 40 50 60 60
Carlsbad 40 45 38 47 / 10 20 30 40
Dryden 45 50 41 50 / 60 60 70 70
Fort Stockton 40 46 37 46 / 50 50 50 50
Guadalupe Pass 31 41 29 41 / 10 20 30 40
Hobbs 35 43 35 46 / 20 30 30 40
Marfa 39 45 34 45 / 20 40 40 40
Midland Intl Airport 39 44 38 46 / 40 40 50 50
Odessa 37 44 37 47 / 40 40 50 50
Wink 42 48 40 49 / 30 40 40 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from 9 PM this evening to 11 AM MDT Monday for
Guadalupe Mountains of Eddy County-Northern Lea County.
TX...Freeze Warning from 9 PM this evening to 11 AM MDT Monday for
Guadalupe Mountains.
High Wind Warning from 8 PM this evening to 10 AM MDT Tuesday
for Guadalupe Mountains.
Wind Advisory from 9 PM CDT /8 PM MDT/ this evening to 11 AM CDT
/10 AM MDT/ Tuesday for Van Horn and Highway 54 Corridor.
&&
29/44Hazardous weather outlook, Oct 14, 2:43 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 243 PM CDT Sun Oct 14 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 243 PM CDT Sun Oct 14 2018 /143 PM MDT Sun Oct 14 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight High winds are expected through the Guadalupe Pass tonight where a High Wind Warning is in effect. Strong winds are also possible across the Van Horn Corridor tonight. The first freeze of the season is expected over northern Lea County and the Guadalupe Mountains tonight. Protect sensitive plants, pipes, and pets. Light freezing rain and sleet is possible tonight over northern Lea County and the Guadalupe and Davis Mountains. Little to no accumulation is expected. Showers and a few thunderstorms are possible tonight especially for the Southern Permian Basin and Lower Trans Pecos... locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The strong wind will continue across the Van Horn Corridor and Guadalupe Pass through Tuesday morning. Light freezing rain and sleet is again possible Monday night over northern Lea County and the Guadalupe and Davis Mountains. Little to no accumulation is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 4:27 AM CDT | High Wind Warning | MAF | 47 hr | |
| Oct 14, 3:20 PM CDT | Freeze Warning | MAF | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.